Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 19, 2007, 12:56 AM EDT for Muskegon County, Oceana County, Michigan. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 12:56 AM EDT (04:56 UTC)
- Expired
- Jun 19, 2007, 1:45 AM EDT
- In force
- 49 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
Counties Muskegon County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 102 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 190456
SVRGRR
MIC121-127-190545-
/O.NEW.KGRR.SV.W.0040.070619T0456Z-070619T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1256 AM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OCEANA COUNTY IN WEST CENTRAL MICHIGAN
MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN
* UNTIL 145 AM EDT
* AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES WEST OF MONTAGUE TO 10 MILES WEST OF MONTAGUE TO 9
MILES WEST OF MONTAGUE...AND MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STONY LAKE BY 105 AM EDT
SILVER LAKE STATE PARK...SHELBY AND ROTHBURY BY 110 AM EDT
MEARS BY 115 AM EDT
HART...FERRY AND ELBRIDGE BY 120 AM EDT
WEARE BY 125 AM EDT
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4381 8630 4382 8605 4362 8605 4336 8642
4340 8645 4345 8645 4348 8648 4349 8646
4352 8648 4358 8653 4365 8654
$$
NJJ2 follow-up statements
000
WWUS53 KGRR 190521
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
121 AM EDT TUE JUN 19 2007
MIC121-127-190545-
/O.CON.KGRR.SV.W.0040.000000T0000Z-070619T0545Z/
OCEANA MI-MUSKEGON MI-
121 AM EDT TUE JUN 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR MUSKEGON AND OCEANA COUNTIES...
AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROTHBURY TO FERRY TO SHELBY...AND MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HART BY 130 AM EDT
WEARE BY 135 AM EDT
WALKERVILLE...ELBRIDGE AND CRYSTAL VALLEY BY 140 AM EDT
COLFAX BY 145 AM EDT
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4381 8630 4382 8605 4362 8605 4336 8642
4340 8645 4345 8645 4348 8648 4349 8646
4352 8648 4358 8653 4365 8654
$$
NJJ000
WWUS53 KGRR 190541
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
140 AM EDT TUE JUN 19 2007
MIC121-127-190550-
/O.EXP.KGRR.SV.W.0040.000000T0000Z-070619T0545Z/
OCEANA MI-MUSKEGON MI-
140 AM EDT TUE JUN 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR MUSKEGON AND OCEANA COUNTIES
WILL BE ALLOWED TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE NO
LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 4381 8630 4382 8605 4362 8605 4336 8642
4340 8645 4345 8645 4348 8648 4349 8646
4352 8648 4358 8653 4365 8654
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:40 PM EDT, 9 hours 16 minutes earlier.
Area forecast discussion, Jun 18, 3:40 PM EDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 PM EDT MON JUN 18 2007 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS... (340 PM EDT MON JUN 18 2007) LOW PRESSURE MOVING NORTH ALONG A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TONIGHT. THE COLD FRONT WILL COME THROUGH LATE TONIGHT AND SOME RAIN WILL LINGER ACROSS AREAS FROM LANSING TO JACKSON THROUGH TUESDAY MORNING. HIGH PRESSURE WILL THEN BUILD IN AND BRING FAIR AND COOLER WEATHER FOR TUESDAY AND WEDNESDAY. && .SHORT TERM... (340 PM EDT MON JUN 18 2007) PRIMARY FORECAST ISSUE IS TIMING THE PRECIP THROUGH WITH THE COLD FRONT TONIGHT AND TUESDAY MORNING. FOR TONIGHT...SCATTERED THUNDERSTORMS WILL BE MOVING IN LATE THIS AFTERNOON WITH THE MORE WIDESPREAD RAIN ARRIVING LATER THIS EVENING AS COLD FRONT APPROACHES. WILL HAVE LIKELY POPS FOR MOST OF THE CWA WITH CATEGORICAL ACROSS THE NORTHWEST AND AN AREA OF HIGH CHANCE ACROSS THE FAR SE. CURRENT LAPS AND MODEL SOUNDINGS SUGGEST THERE IS SOME WET MICROBURST POTENTIAL WITH A MID LEVEL DRY WEDGE AND DRY ADIABATIC SUB CLOUD LAYER. LARGE HAIL THREAT WILL BE LESSENED BY FREEZING LEVELS UP AROUND 14 KFT. MODELS SHOW DEEP LAYER SHEAR OF ABOUT 40 KTS WHEN THE LINE OF CONVECTION COMES THROUGH OVERNIGHT AND SOME WIND DAMAGE CANNOT BE RULED OUT BUT WIDESPREAD SEVERE WINDS NOT LIKELY. ON TUESDAY...WILL KEEP LIKELY POPS ACROSS THE FAR SE CWA WITH CHANCE POPS FOR ALL BUT THE FAR NW AS THE FRONT PROGRESSES EAST. WILL END POPS AROUND 18Z. COULD BE SOME THIN WRAPAROUND STRATUS ACROSS THE NORTH OR AT LEAST ENOUGH MOISTURE TO ENHANCE DIURNAL CU THERE WHICH COULD KEEP MAX TEMPS FROM REACHING GUIDANCE VALUES ACROSS THE NORTHERN CWA BUT MOST AREAS WILL SEE AFTERNOON MAXES REACH THE UPPER 70S. FOR TUESDAY NIGHT AND WEDNESDAY...HIGH PRESSURE AND DRY SOUNDINGS SHOULD LEAD TO FAIR WEATHER WITH SOME CLOUDS ON THE INCREASE BY WEDNESDAY AFTERNOON AS SHORTWAVE TROUGH APPROACHES IN FAST NW FLOW. WILL HOLD OFF PRECIP MENTION UNTIL WEDNESDAY NIGHT WHEN THE DEEPER MOISTURE AND LIFT ARRIVES WITH THIS SYSTEM. && .LONG TERM... (340 PM EDT MON JUN 18 2007) THE MODELS ARE IN GOOD AGREEMENT EARLY IN THE EXTENDED PERIOD INDICATING NORTHWEST FLOW ALOFT. THIS WILL LEAD TO DRY WEATHER WITH NEAR NORMAL TEMPS FOR THURSDAY AND THURSDAY NIGHT. THE MODELS CONTINUE TO SHOW A COMPACT SHORT WAVE RIPPLING THROUGH THE FLOW LATE IN THE DAY ON FRIDAY. WILL MAINTAIN POPS...BUT WILL PUSH THEM BACK TO FRIDAY AFTERNOON AND OVERNIGHT. HEIGHTS BEGIN TO RISE ON SATURDAY AS WILL THE TEMPERATURES INTO EARLY NEXT WEEK AS AN UPPER RIDGE WILL DRIFT OVER THE AREA BY MONDAY. && .AVIATION...(120 PM EDT MON JUN 18 2007) COLD FRONT STILL EXPECTED TO CROSS THE AREA BETWEEN 06-12Z TONIGHT. VFR CONDITIONS EXPECTED PRIOR TO IT/S ARRIVAL. INSTABILITY NOT TOO IMPRESSIVE AS THE FRONT APPROACHES WITH LI/S NEAR -1C. THEREFORE BELIEVE PERIOD OF THUNDERSTORM RISK WILL BE SHORT...AN HOUR OR TWO. ABUNDANT LOW LEVEL MOISTURE LINGERS NEAR THE FRONT SO EXPECT SOME MVFR OR IFR CONDITIONS NEAR THE FROPA. CLOUDS WILL SCOUR OUT QUICKLY BEHIND THE FRONT LEADING TO VFR SUNSHINE BY LATE TUESDAY MORNING. && .MARINE... (340 PM EDT MON JUN 18 2007) SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT AS WINDS KICK UP WAVES TO THE 3 TO 5 FOOT RANGE. A THREAT OF RIP CURRENTS EXPECTED TO DEVELOP AND CONTINUE INTO WEDNESDAY MORNING AS THE WINDS SHIFT WEST...ONSHORE. && .HYDROLOGY... (340 PM EDT MON JUN 18 2007) BASIN AVERAGE QPF OF CLOSE TO HALF AN INCH TONIGHT MAY PRODUCE SOME MINOR RISES ON TUESDAY AND WEDNESDAY. THE RISES SHOULD NOT CAUSE ANY PROBLEMS GIVEN CURRENT FLOWS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY IN EFFECT FROM 16Z TODAY THROUGH 00Z WED FROM GRAND HAVEN TO MANISTEE. SMALL CRAFT ADVISORY IN EFFECT FROM 22Z TODAY THROUGH 00Z WED FROM GRAND HAVEN TO ST. JOSEPH. && SHORT TERM: OSTUNO LONG TERM: JK AVIATION: JK MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, Jun 18, 6:07 AM EDT, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 607 AM EDT MON JUN 18 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 607 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS COULD DEVELOP THIS AFTERNOON. THEN TONIGHT MOST LOCATIONS WILL SHOWERS AND THUNDERSTORMS AS A COLD FRONT TRACKS THROUGH THE REGION. SOME OF THE THUNDERSTORMS TONIGHT COULD BE STRONG WITH WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. A FEW LOCATIONS COULD SEE IN EXCESS OF AN INCH OF RAIN....WITH SOME POOR DRAINAGE FLOODING POSSIBLE. THE MAIN STORM MOTION WILL BE NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE FORECASTED TO END TUESDAY MORNING. WE WILL NEED TO MONITOR A POTENTIAL ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL FOR FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 607 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG COULD LEAD TO HAZARDOUS WEATHER CONDITIONS AROUND BIG RAPIDS EARLY THIS MORNING. SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE NEARSHORE WATERS BEGINNING EITHER THIS AFTERNOON OR EVENING. THEY WILL CONTINUE THROUGH TONIGHT. AN INCREASED RISK FOR RIP CURRENTS EXISTS. THUNDERSTORMS COULD ACCOMPANY THE PASSAGE OF A COLD FRONT OVERNIGHT. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING CLOUD TO WATER LIGHTNING AND GUSTY WINDS IN EXCESS OF 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME THUNDERSTORMS COULD PERSIST EARLY TUESDAY. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT INTO TUESDAY EVENING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FOR FRIDAY OR FRIDAY NIGHT. AN INCREASED RISK FOR RIP CURRENTS EXISTS INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 19, 12:04 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1204 AM EDT TUE JUN 19 2007 MIZ037-038-043-044-050-190500- LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA- 1204 AM EDT TUE JUN 19 2007 ...SPECIAL WEATHER STATEMENT... AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF FREESOIL TO 35 MILES WEST OF MONTAGUE...MOVING NORTHEAST AT 35 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...HART...WHITEHALL... MONTAGUE...HESPERIA...FREMONT...LUTHER AND BALDWIN. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4419 8626 4321 8712 4327 8605 4417 8557 NJJ
Local storm report, Jun 19, 12:47 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1247 AM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND DMG FOUNTAIN 44.05N 86.18W
06/19/2007 MASON MI LAW ENFORCEMENT
SEVERAL TREES DOWN
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:04 AM EDT | Special Weather Statement | GRR | Lake, Mason, Muskegon, Oceana | 56 min |
| Jun 19, 12:09 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 19, 1:03 AM EDT | Special Weather Statement | GRR | Lake, Mecosta, Muskegon, Newaygo, Osceola, Ottawa | 57 min |
| Jun 19, 4:57 AM EDT | Special Weather Statement | GRR | Clinton, Gratiot, Ionia | 63 min |
| Jun 19, 5:28 AM EDT | Special Weather Statement | GRR | Ingham | 62 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.